Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 4, 2006, 3:13 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 3:13 PM CDT (20:13 UTC)
- Expired
- May 4, 2006, 3:55 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:16 AM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, May 4, 3:16 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 AM CDT THU MAY 4 2006 .DISCUSSION...NOT PLANNING ON TOO MANY CHANGES THIS MORNING WITH THE MODELS IN GENERAL AGREEMENT WITH THE CURRENT FORECAST. HIGH PRESSURE REMAINS IN CONTROL OVER THE EASTERN GULF WHILE WEAK RIDGING ALOFT PREVAILS OVER THE SOUTHERN PLAINS. ISOLATED CONVECTION THOUGH REMAINS POSSIBLE TODAY AND TONIGHT ESPECIALLY IF OUTFLOWS FROM DOMINANT MCSS TO THE NORTH MOVE THIS FAR SOUTHWARD. OTHERWISE THE GFS STILL INDICATES A BREAKDOWN IN THE RIDGE PATTERN ALOFT AS HIGH PRESSURE MOVES OFF TOWARD THE ATLANTIC BASIN FRI. THIS OCCURS IN ADVANCE OF THE NEXT COLD FRONT EXPECTED TO SETTLE INTO THE REGION SAT WITH RAIN CHANCES INCREASING. THE MODELS REMAIN SPLIT ON THE FORWARD PROGRESSION THE BOUNDARY ALTHOUGH THE GENERAL THINKING IS STILL THAT THE FRONT WILL EVENTUALLY MOVE INTO THE FAR NORTHERN GULF MON AND EVENTUALLY WEAKEN. THIS WOULD AT LEAST BRING A TEMPORARY END TO THE RAIN CHANCES AS THE NEW WORK WEEK BEGINS BEFORE THE NEXT SYSTEM APPROACHES AROUND MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 66 83 65 / 20 20 40 30 BTR 87 67 84 66 / 20 20 40 30 MSY 86 69 85 69 / 20 20 30 30 GPT 83 69 82 68 / 10 20 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, May 4, 11:00 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU MAY 4 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1100 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 4, 1:13 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 113 PM CDT THU MAY 4 2006 LAZ034>037-046>050-041915- ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- POINTE COUPEE-ST HELENA-WEST BATON ROUGE-WEST FELICIANA- 113 PM CDT THU MAY 4 2006 ...THUNDERSTORMS APPROACHING THE BATON ROUGE AREA... SCATTERED SHOWERS AND THUNDERSTORMS OVER AND NEAR THE ATCHAFALAYA BASIN WILL MOVE EAST AND NORTHEAST AROUND 15 MPH INTO METROPOLITAN BATON ROUGE THROUGH 2 PM. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. LAZ060>064-068>070-041915- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS- ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 113 PM CDT THU MAY 4 2006 ...SLOW MOVING SHOWERS AND THUNDERSTORMS DEVELOPING IN NEW ORLEANS... SLOW MOVING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING AROUND METRO NEW ORLEANS...FROM NEAR HARAHAN AND OLD METAIRIE TO NEAR UPTOWN...THE FRENCH QUARTER...NINTH WARD...AND ARABI THROUGH 130 PM...AND POSSIBLY SOME SURROUNDING AREAS BY 2 PM. MOVEMENT WILL BE SLOW AND ERRATIC DUE TO THE NUMEROUS LAKE BREEZE BOUNDARIES. STRONGER THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR OR LESS...ALONG WITH FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH AND POSSIBLY SMALL HAIL. PONDING OF WATER MAY CAUSE FLOODING OF SOME STREETS. IN ADDITION...WATERSPOUTS ARE POSSIBLE WITH DEVELOPING SHOWERS OVER WATER. 22
Special weather statement, May 4, 2:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 257 PM CDT THU MAY 4 2006 LAZ056>065-067>070-042100- ASSUMPTION-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-ORLEANS-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE- 257 PM CDT THU MAY 4 2006 ...FUNNEL CLOUDS OR WATERSPOUTS REPORTED WITH THUNDERSTORM SOUTH OF VIOLET... ...ADDITIONAL STRONG THUNDERSTORMS DEVELOPING SOUTH AND SOUTHWEST OF LAKE PONTCHARTRAIN... SEVERAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM A THUNDERSTORM MOVING OVER MARSHES FROM EAST OF BELLE CHASSE TO SOUTH OF VIOLET IN PLAQUEMINES AND ST BERNARD PARISHES. ADDITIONAL FUNNEL CLOUDS AND WATERSPOUTS ARE POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES EAST TOWARDS YSCLOSKEY. ANOTHER THUNDERSTORM OVER NORTHEAST ST. CHARLES PARISH SHOWED SOME ROTATION AND COULD PRODUCE A FUNNEL CLOUD OR WATERSPOUT BETWEEN THE NEW ORLEANS ARMSTRONG INTERNATIONAL AIRPORT AND NORCO. ADDITIONAL STRONG THUNDERSTORMS WERE OCCURRING WEST AND SOUTH OF CONVENT TO SOUTH OF BOUTTE NEAR THE ST CHARLES AND LAFOURCHE PARISH LINE. MOVEMENT OF THESE STORMS WAS EAST AT 5 TO 10 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...WATERSPOUTS...AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:02 PM CDT | Special Marine Warning | LIX | 28 min | |
| May 4, 5:36 PM CDT | Tornado Warning | LIX | Plaquemines | 24 min |
| May 4, 5:50 PM CDT | Special Marine Warning | LIX | 85 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.